First time severe allergic reaction (bug? Solodyn?)
I had to go to the ER very early Thursday morning. I woke up in the middle of the night with severe facial swelling, massive hives, trouble breathing because my nose was so swollen inside and terrible itchiness that had me clawing at the back of my neck and scalp. Most likely this was from a bug bite (I had numerous bites down my arm the night before from a bug). Although I've also been on Solodyn for perioral dermatitis. I haven't taken the Solodyn since that day just in case that was it.
They gave me injections of epinephrine and cortisone. I've also been on Prednisone. The swelling is all gone now and probably about 90% of the hives. I do have some itching left on my lower abdomen. However, the back of my neck and shoulders are not red but they feel almost sunburned. They hurt a lot. I cannot even touch them. The back of my neck really hurts. My body overall has been very achy since this reaction (I've never gone through anything like this before). I've been sleeping almost constantly the last few days.
Has anybody been through this? I'm wondering if I should go see a doctor tomorrow. I'm a very busy mom and don't have time for this.
Re: First time severe allergic reaction (bug? Solodyn?)
Hi, my dermatologist gave me Solodyn to clear up the blackheads I was getting, and it worked amazingly for the first week with no problems. It wasn't until I woke up one morning with excessively itchy hands, and then my shoulders and neck started to itch. Well, I figured I got bit by a bug or something so I took my Solodyn then my mom gave me some Benedryl and sent me to school. I was alright that day until the end of the day, and I started itching. Once again it started with my hands and shoulders/neck/back, and this time it also spread to my legs and feet. After that there was never a break in the itching and I got huge welts on my back and legs. And I was getting some hives on my knees. Thats when me and my mom decided that I should discontinue the medicine. The next week was hell, I didn't go to school. I stayed in bed with huge welts and hives sleeping because of the amount of Benedryl I was taking. Things really started to get better after a week on Benedryl. But after discontinuing the medicine I continued to experience reactions like this sporadically for about a month and a half.
Now, we are assuming that it was the Solodyn, but we are also wondering if grass and pollen were part of it. There is really no way of knowing, so really the only thing you can do is not take Solodyn again. I'm so sorry this happened to you, but I feel your pain.
Were you able to find a replacement medicine for the Solodyn?